Complete Achilles Tendon Rupture after Levaquin for Sinus Infection

by David
(Elkhart, IN UA)

March of 2004 I had a severe sinus infection and went through three rounds of Levaguin before it finally stopped.


The last day of the prescription my achilles tendon completely severed.

Five days later an Ortheopedic surgeon reconnected the tendon but I have had pain at this site and down to my heel ever since.

After he released me I returned complaining of pain at the surgery site but was told this is normal for some people. I dislike prescription pain medicines but at times had to use them because it gets so bad.

My primary Care Physician has now prescriberd me a Fentynal patch which works but I am on it 24 hours a day, 7 days a week. I've talked with a Podiatrist but he didn't have much to add.

I learned of this side effect two years after the surgery so I'm sure litigation is out of the question. I have instructed my doctor to never prescribe this antibiotic for me again.



----



Joshua Answers:

Hello David.

That's a VERY wise instruction to give to your doctor!

1. I don't know if learning of Levaquin Tendonitis side effects two years later disqualifies you from looking into legal options. It's worth it.

Complete tendon ruptures don't just happen. And as much as the medical world will make the case that you can't prove that your damage is from Levaquin.....it's worth arguing for.


2. Yes, pain at the surgery site is normal, not only because of the cytotoxic damage to your tendon, but because that tendon has been shortened and reattached. So there's CONSTANT tension on it, and that irritates the tissue.

Tendonitis is bad enough. But you have tendon damage from Levaquin, all the damage that happens physically from surgery, a highly active Process of Inflammation, etc.

There are many sources of irritation in your lower leg right now.

And it sounds like it's severe enough you need a 24/7 patch....that's no good.

What else are you doing for self care?




----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com



Comments for Complete Achilles Tendon Rupture after Levaquin for Sinus Infection

Average Rating starstarstarstarstar

Click here to add your own comments

Dec 31, 2010
Rating
starstarstarstarstar
Response for David -- Complete Achilles Tendon Rupture after Levaquin for Sinus Infection
by: Wendy

Hi David,

I don't know if there is a one year statute of limitations but if not, you should qualify for the class action suit against Levaquin b/c you had an actual tendon rupture.

I had severe damage to my arm from Levaquin but no actual rupture and I contacted 3-4 law firms who said I did not qualify at this time.

The current class action suit is focused on tendon rupture b/c it is tangible and measurable which I understand.

At this point, my goal is to advocate and educate so more innocent unsuspecting people do not have their lives ruined by taking an antibiotic. Sorry to hear about your Achilles tendon and I think you qualify for legal action.

My own post is somewhere on this board (not sure how to link to it.) Best wishes!


----


Joshua Comments:

Hi Wendy.

Is it this one? http://www.tendonitisexpert.com/shoulder-tendonitis-levaquin-500-mg-antioxidant-is-helping.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.